Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 21, 2001, 5:13 PM CDT for Lewis County, Marion County, Missouri; Adams County, Illinois. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 21, 2001, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 21, 2001, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, IL, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 159 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 5:43 PM CDT | Hail 1 | Quincy, IL | |
| Apr 21, 5:45 PM CDT | Hail 1 | Quincy, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 212214 SVRSTL ILC001-MOC111-127-212300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 513 PM CDT SAT APR 21 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI NORTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI WESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 600 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MAYWOOD...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE PATH... LA GRANGE QUINCY MENDON THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW LAT...LON 3998 9179 3981 9169 3991 9111 4018 9126 CARNEY/TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:15 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 21, 3:15 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT SAT APR 21 2001
SYNOP SITN SETTING UP FOR MDT TO HVY PCPN OVR PTNS OF FA BGNG TNGT
WITH WET PD CONTG THRU FROPA ON MON AND -RA OR SHRA ON TUE. MDLS
INITIALIZED WELL AT 12Z WITH 50H LO MOVG ONSHORE IN CTRL CA AND MOVG
SW US BFR RECURVING INTO NRN NM BY 24H. LO LIFTS QUICKLY INTO NRN
PLNS AND OPENS INTO WV BY 48H WITH 50H TROF CRSG FA APPROX 72H. THEN
RDG TO BLD OVR RCKY MTNS BY 84H WITH RGN IN NW FLOW THRU MIDWK.
TYPICAL MDL BIASES SHWG WITH NGM FRTHR N AND W AND ETA FRTHR S. AVN
IN BETWEEN. WL FAVOR BLEND OF ETA AND AVN.
MAIN PROBS THIS PKG TO BE PLACEMENT AND INTENSITY OF PCPN TNGT. VSBL
SAT SHWG CFNG BCMG NRLY STNRY OVR NW MO WITH PERSISTENT SHRA THRU
MRNG NOW DVLPG INTO TSRA. WV APPRS TO BE DVLPG ON FNT OVR SE KS WITH
CNVCTN DVLPG MORE RAPIDLY THERE. CORFIDI VCTRS MV TSTMS ENE ALG AND
AHD OF FNTL BNDRY. WITH FFG 1.1-1.6 IN/HR AND SUM 1.6/6HR VALS WL GO
WITH FLASH FLOOD WATCH FOR TNGT FOR NRN ZNS VCNTY STNRY FNT. FIRST
BATCH OF CNVCTN SHUD MV ACRS RGN THIS EVE WITH MDLS INDCTG MORE MCS
DVLPMT OVR KS TNGT AND TRACKING ALG FNT. STG LLJ BRINGING HI PW TO
RGN TO AID IN HEAVIER PCPN WITH TSRA.
WENT WITH BLEND ON TEMPS FOR ZNS AS FWC CONTS TO BE TOO COOL AND MAV
TOO WRM. BETTER AGMT WITH POPS. UPPED POPS TO CATEGORICAL IN NRN ZNS
WITH FF WATCH AND LIKELYS IN WRN ZNS TNGT. WL KP POPS OUT OF ERN ZNS
FOR SUN AS MOST ACTVTY TO RMN TO N AND W BUT WL KP CHC POPS THERE
FOR REST OF PKG.
.STL...FLASH FLOOD WATCH FOR TNGT FOR NE MO AND XTRM SW IL
MOZ018-019-026-027-034>036 AND ILZ095>097.
WDBIn the hours before
Special weather statement, Apr 21, 11:45 AM CDT, 5 hours 28 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT SAT APR 21 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER PARTS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS SOUTHWEST ILLINOIS. THE SLIGHT RISK AREA IS NORTH AND WEST OF A LINE FROM GREENVILLE ILLINOIS TO ST. LOUIS MISSOURI TO FORT LEONARD WOOD MISSOURI. A WEAK FRONTAL BOUNDARY HAS BECOME STATIONARY ACROSS NORTHWEST MISSOURI TODAY...AND THUNDERSTORMS WILL BEGIN TO FORM ALONG THE FRONT DURING THE AFTERNOON. HOWEVER...MAIN SEVERE WEATHER THREAT WILL BE LATER TONIGHT...AS A STRONG UPPER LEVEL SYSTEM PUSHES INTO THE AREA. THE INCREASE IN WINDS AND MOISTURE THAT WILL OCCUR WITH THE APPROACH OF THE UPPER SYSTEM WILL PRODUCE A THREAT OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL BE A VERY RuEAL POSSIBILITY AS WELL. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD KEEP ABREAST OF THE LATEST STATEMENTS AND FORECASTS. SKYWARN ACTIVATION MAY BE REQUIRED BY THIS EVENING AND TONIGHT. BECHTOLD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.